ArticleOriginal scientific text
Title
A stable class of spacetimes with naked singularities
Authors 1
Affiliations
- Technische Universität Berlin, Fachbereich Mathematik, Sekr. MA 8-3, Straß e des 17. Juni 136, 10623 Berlin, Germany
Abstract
We present a stable class of spacetimes which satisfy the conditions of the singularity theorem of Hawking & Penrose (1970), and which contain naked singularities. This offers counterexamples to a geometric version of the strong cosmic censorship hypothesis.
Bibliography
- Beem, J. K. and Ehrlich (1981), Global Lorentzian geometry, Marcel Dekker, New York and Basel.
- Christodoulou, D. and Klainerman, S. (1992), The Global Nonlinear Stability of Minkowski Space, Princeton University Press, Princeton.
- Hawking, S. W. and Ellis, G. F. R. (1973), The large scale structure of space-time, Cambridge University Press, Cambridge.
- Hawking, S. W. and Penrose, R. (1970), 'The singularities of gravitational collapse and cosmology', Proc. Roy. Soc. Lond. A 314, 529-548.
- Kriele, M. (1996), 'Shell singularities of dust spacetimes', Class. Quantum Grav., to appear.
- Kriele, M. and Lim, G. (1995), 'Physical properties of geometrical singularities', Class. Quantum Grav. 12, 3019-3035.
- Królak, A. (1987), 'Towards the proof of the cosmic censorship hypothesis in cosmological space-times', J. Math. Phys. 28(1), 138-141.
- Lerner, D. E. (1973), 'The space of Lorentz metrics', Commun. Math. Phys. 32, 19-38.
- P. Musgrave, Pollney, D. and Lake, K. (1994), 'GRTensorII', The program and its documentation can be found at astro.queensu.ca in the directory /pub/grtensor. Queen's University, Kingston, Ontario, Canada.
- Tipler, F. (1977), 'Black holes in closed universes', Nature 270, 500-501.